new to forum -not new to hep c i have been living with this sucker for a long long time 25 yrs+ i could make this a really long post but i wont and was hoping if others have problems with their digestion as every path i have tried with docs etc just gets thrown into the ibs room and i feel i dont fit into the ibs bracket in the sence i have lot a lot of weight and muscle i seem to have chronic periods of yellow stool and have problems eating all sorts .....i have been celiac tested neg plenty of invasive tests for ibd all neg liver biospy showing inflamation in the portal tracts no scarring i am not sure which way to turn or how to help inprove digestion with chronic hep c
this is my first post here so sorry if it is a little short all new to me
I also had decades of digestive problems, all beginning when I first experienced elevated liver enzymes, in the 1970's. My problems ranged from indigestion, chronic loose stools , burning and pain in the stomach, frequent nausea, feeling sick after eating many foods, and every once and awhile, I would have a major stomach crisis, where it felt like I was going to need hospitalization...sort of a knotted, very painful feeling, with horrible stomach sounds, and gurglings...along with a tremendous pressure in the mid stomach area. Most of these problems have resolved since my SVR almost six years ago. I now chalk the decades of problems up to either the direct infection of stomach lining and gastrointestinal muscles/ organs by the HCV, OR the autoimmune reactions that were created by being HCV positive. In other words I think the virus often affects many organs and systems in very detrimental ways, but the underlying question is whether the virus directly causes the problems in these organs (as in the liver) or whether it is just the immune system response to HCV wreaking havoc on all of our organs and systems.
I know several other forum members have had similar experiences with HCV along the gastrointestinal lines, and from what I remember several had the problems resolve after successful tx. I think ChevyGal had problems very similar to mine...but I don't know if she posts on the forum any longer. You should let your doctors know that there are definite links between HCV and Gastro issues, but I am not sure what they can do to help, short of treating the HCV. Good luck to you!
Welcome to the forum. This is a great place to get information and support.
I was infected with Hep C in the early 90's. Over a period of time, I developed a number of digestive problems: nausea, heartburn, stomach cramping, chronic diarrhea tendencies. I had my gallbladder checked, no gallstones. I tried altering my diet, and over time the heartburn resolved, but still had the nausea and lower GI issues.
During those years I did not associate my digestive problems with Hep C, but now I think it was a factor. I just finished tx 10 weeks ago. What I noticed while on tx for HCV, was that all the symptoms I'd developed over the years (related to digestion) came back with a vengeance during tx. I had severe heartburn, nausea and vomiting, diarrhea with really bad stomach cramps, bad enough that I treated all those symptoms with meds. This made me wonder if all the digestive issues were actually related to my HCV. I know that the tx drugs can cause the symptoms, but I also wondered if in some way I was experiencing worse symptoms because the virus was leaving my body, being broken down and excreted. This is the way I thought about it, I guess it helped a bit,at least mentally, because I saw the virus leaving my body.
Since I've finished tx, all those symptoms seem to be less and less. I was UND at 4 wks past finishing tx, and am hoping that, if I am cleared of the virus for good, these digestive issues will also fall away. We'll see...
I'm sure others will chime in with their own experiences. It really is hard sometimes to get satisfaction in the medical world. It's easy for them to label us as having IBS, a NP tried to say I had that, and I argued that I did NOT, so they took the diagnosis off my chart.
I lost 14 lbs. due to stomache issues, the I'm sure are related to HCV. I went on tx lost another 5 lbs. went HCV neg, but relapsed 1 month post tx. I have been off tx since Nov. 08 Even though I relapsed, I have no further stomache probs at present and have gained all of my weight back.
I believe, that my stomache pain nausea and heartburn, were related to the Hcv
I believe, even though I didn't SVR the tx helped in that aspect.
My GP didn't believe the HCV had anything to do with it.
thanks for the comments i agree being hcv + has a lot to do with it for me i have being on treatments 8 yrs ago and was pulled due to side effects but i did have a good drop in viral load and must say felt good after a few months and then for a few years i am type 3 and was due to start treatments again or at least give it another shot since they are changed a bit now since 2000 but these issues are holding this up ...i have been to a lot of docs and they all say hcv does not cause this but like double dose wrote everytime i eat i feel sick and have a lot of pain ,,,,the weight thing upsets me i was 80kg and am now only 62 it is a big difference for me and makes me uncomfortable and also affects my energy levels .....in the end i had the biospy which showed no fib with 2 biospys taken and now i have been told it is all ibs .....i can understand ibs from a certain point of view in the sence of digestive disturbance and being out of balance every now and then or depending on what u are eating ,sleep etc but surly not everyday allday ..as i said i have hep c a long time it is not new to me and i am well used to taking care of myself .......
it is nice to talk to others here
thanks so much
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.